Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 4, 2022, 2:03 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Mar 4, 2022, 2:00 PM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2022, 2:03 AM MST (09:03 UTC)
- In effect from
- Mar 4, 2022, 2:00 PM MST
- Expired
- Mar 5, 2022, 5:00 PM MST
- In force
- 27 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2613 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796 WWUS74 KMAF 040903 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 303 AM CST Fri Mar 4 2022 NMZ027-TXZ270-271-042115- /O.UPG.KMAF.HW.A.0009.220305T1800Z-220305T2300Z/ /O.NEW.KMAF.HW.W.0012.220304T2100Z-220306T0000Z/ /O.NEW.KMAF.HW.A.0010.220306T1800Z-220307T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 303 AM CST Fri Mar 4 2022 /203 AM MST Fri Mar 4 2022/ ...HIGH WIND WARNING IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 6 PM CST /5 PM MST/ SATURDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph expected. Winds may briefly fall below high wind Friday night, but will remain strong. For the High Wind Watch, west winds 40 to 50 mph with gusts up to 70 mph possible. * WHERE...Guadalupe and Delaware Mountains. * WHEN...For the High Wind Warning, from 3 PM CST /2 PM MST/ this afternoon to 6 PM CST /5 PM MST/ Saturday. For the High Wind Watch, from Sunday afternoon through Sunday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Severe aircraft turbulence will be possible in the vicinity of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
4 follow-up statements
088 WWUS74 KMAF 041854 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1254 PM CST Fri Mar 4 2022 NMZ027-TXZ270-271-050700- /O.EXT.KMAF.HW.A.0010.220306T1500Z-220307T0500Z/ /O.CON.KMAF.HW.W.0012.220304T2100Z-220306T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1254 PM CST Fri Mar 4 2022 /1154 AM MST Fri Mar 4 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ SATURDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph expected. For the High Wind Watch, west winds 40 to 60 mph with gusts up to 85 mph possible. * WHERE...Guadalupe and Delaware Mountains. * WHEN...For the High Wind Warning, until 6 PM CST /5 PM MST/ Saturday. For the High Wind Watch, from Sunday morning through Sunday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
489 WWUS74 KMAF 050251 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 851 PM CST Fri Mar 4 2022 NMZ027-TXZ270-271-060000- /O.CON.KMAF.HW.W.0012.000000T0000Z-220306T0000Z/ /O.CON.KMAF.HW.A.0010.220306T1500Z-220307T0500Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 851 PM CST Fri Mar 4 2022 /751 PM MST Fri Mar 4 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ SATURDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph expected. For the High Wind Watch, west winds 40 to 60 mph with gusts up to 85 mph possible. * WHERE...Guadalupe and Delaware Mountains. * WHEN...For the High Wind Warning, until 6 PM CST /5 PM MST/ Saturday. For the High Wind Watch, from Sunday morning through Sunday evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe aircraft turbulence will be possible in the vicinity of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
707 WWUS74 KMAF 050800 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 200 AM CST Sat Mar 5 2022 NMZ027-TXZ270-271-052100- /O.UPG.KMAF.HW.A.0010.220306T1500Z-220307T0500Z/ /O.NEW.KMAF.HW.W.0013.220306T1500Z-220307T0500Z/ /O.CON.KMAF.HW.W.0012.000000T0000Z-220306T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 200 AM CST Sat Mar 5 2022 /100 AM MST Sat Mar 5 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 11 PM CST /10 PM MST/ SUNDAY... * WHAT...For the first High Wind Warning on Saturday, west winds 35 to 45 mph with gusts up to 65 mph. Winds will weaken Saturday night before high winds return Sunday. For the second High Wind Warning on Sunday, west winds 40 to 60 mph with gusts up to 80 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...For the first High Wind Warning, until 6 PM CST /5 PM MST/ this evening. For the second High Wind Warning, from 9 AM CST /8 AM MST/ to 11 PM CST /10 PM MST/ Sunday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe aircraft turbulence will be possible in the vicinity of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
776 WWUS74 KMAF 051925 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 125 PM CST Sat Mar 5 2022 NMZ027-TXZ270-271-061030- /O.CON.KMAF.HW.W.0012.000000T0000Z-220306T0000Z/ /O.CON.KMAF.HW.W.0013.220306T1500Z-220307T0500Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 125 PM CST Sat Mar 5 2022 /1225 PM MST Sat Mar 5 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 11 PM CST /10 PM MST/ SUNDAY... * WHAT...For the first High Wind Warning, west winds 30 to 40 mph with gusts up to 55 mph. For the second High Wind Warning, west winds 40 to 60 mph with gusts up to 85 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...For the first High Wind Warning, until 6 PM CST /5 PM MST/ this evening. For the second High Wind Warning, from 9 AM CST /8 AM MST/ to 11 PM CST /10 PM MST/ Sunday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ059-272>278-061030- /O.NEW.KMAF.WI.Y.0006.220306T1500Z-220307T0300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Loving-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Van Horn, Pecos, Marfa, Fort Davis, and Alpine 125 PM CST Sat Mar 5 2022 /1225 PM MST Sat Mar 5 2022/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/ SUNDAY... * WHAT...West winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 3, 9:58 PM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Mar 3, 9:58 PM MST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1058 PM CST Thu Mar 3 2022
...New AVIATION, FIRE WEATHER...
.AVIATION...
(06Z TAFS)
Issued at 1040 PM CST Thu Mar 3 2022
Models are backing off slightly on the MVFR/IFR CIGs expected to
move into the area tonight. IFR conditions, or at least low MVFR
conditions are still very likely at MAF and HOB...cannot rule them
out of CNM/INK/PEQ but confidence is too low to include at this
time. VFR conditions return at all sites by 18Z. Gusty winds
develop after 18Z as well and will have to watch 50kt winds around
2KFT for wind shear concerns.
Hennig
&&
.SHORT TERM...
(This afternoon through Friday night)
Issued at 240 PM CST Thu Mar 3 2022
Another quiet period on tap through today and tomorrow. High clouds
will stream out ahead of a digging shortwave trough across the SW
US. This will aid in pushing our thermal ridge across El Paso today
into our neck of the woods tomorrow. Breezy southerlies over the
course of tonight and tomorrow will keep things on the warm side as
radiational cooling potential will thwarted. Lows Fri/Sat AM will be
very mild with 40s across the west and 50s in the east thanks to
persistent low-level jet and low cloud cover in the early morning
time frame. Tomorrow will be very warm with highs approaching 80F
for a large chunk of the forecast area, especially the western
Permian Basin and Pecos river valley. Our highest temp at KMAF this
year is 77F, so there's a good chance we'll breach that by late
tomorrow afternoon. Winds will be elevated out west with the
encroachment of our western trough as the leading edge of a mid-
level speed max bisects the far NW corner of the CWA. Places like
Artesia/Carlsbad and the Guadalupes could see gusty conditions
tomorrow afternoon as a result, but remaining below advisory
criteria given latest guidance. Precip threat remains nill.
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 240 PM CST Thu Mar 3 2022
Saturday, an upper trough will dig out of central california towards
the Four Corners, resulting in increasingly southwest flow aloft
over West Texas and Southeast New Mexico. Saturday afternoon, the
NAM develops a weak mountain wave signature over the Guadalupes,
indicative of a few hours of marginally high winds. We've issued a
watch to cover this. Thicknesses will decrease somewhat with the
approach of the trough, but highs Saturday will remain well above
normal. This will combine with consequent low humidity to maintain
critical fire weather conditions over much of the area. See Fire
Weather Discussion below.
Sunday, the trough arrives, adding a downslope warming component to
add a couple of degrees to afternoon highs. This will also develop
a stronger mountain wave signature in the Guadalupes, for more high
winds Sunday afternoon and night. A could front will lie just north
of the CWA, but will make little southward progress during the day
Sunday. However, a triple point is forecast to develop invof KLBB
Sunday morning, resulting in a chance of isolated convection over
the Western Low Rolling Plains.
Unfortunately, the aforementioned cold front will backdoor the area
after peak heating Sunday, taking temperatures to below normal by
Monday afternoon. CAA and clouds will result in even cooler
temperatures Tuesday, resulting in perhaps the coolest day this
forecast.
Meanwhile, a secondary trough will be approaching the area, and move
through the region Tuesday night or Wednesday, depending on the
model of one's choice. Regardless, this looks to be a dry passage,
with an associated cold front arriving Thursday night, according to
the NBM. Until then, a warming trend is on tap Wednesday, with
highs topping out Thursday afternoon right around normal.
&&
.FIRE WEATHER...
Issued at 1040 PM CST Thu Mar 3 2022
Friday, the LLTR will extend from northwest Chihuahua up through
northeast New Mexico. While the 500mb jet will intersect the LLTR
over northeast New Mexico, critical relative humidity and
increasing southwest 20ft winds will yield RFTIs of 5-6 from the
Sacramento Foothills down through the Delaware Mountains, as well
as onto the adjacent plains. This will coincide with forecast ERCs
in the 50th- 74th percentile, and we've upgraded the fire wx
watch to a red flag warning, and expanded it both temporally and
spatially.
The LLTR will shift east Saturday, and RTFIs are forecast to drop
off a little, but ERC may increase over the Pecos River Valley
for continued critical fire weather. This will likely warrant a
watch/warning over the northwest FWA, but we'd rather wait 24
hours or so before issuance so as not to sow confusion w/Friday's
warning.
Sunday looks to be the most critical fire wx day this forecast as
the upper trough arrives. The LLTR will extend from the Big Bend
up through the South Plains, but the 500mb jet will dip farther
south, swinging through southeast New Meico. This will result in
increasing westerly 20ft winds moving out onto the plains,
increasing RFTIs to 4-6 over most of Southeast New Mexico and West
Texas. By this time, ERCs should be above the 70th percentile
everywhere except the southeast Permian Basin and Terrell County,
and even above the 90th percentile in areas of the Davis Mountains
south. This will likely lead to Red Flag conditions over all of
Southeast New Mexico and most of West Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 52 79 53 77 / 0 0 0 0
Carlsbad 45 82 45 71 / 0 0 0 0
Dryden 54 81 52 82 / 0 0 0 0
Fort Stockton 52 84 47 78 / 0 0 0 0
Guadalupe Pass 49 74 43 63 / 0 0 0 0
Hobbs 46 78 43 71 / 0 0 0 0
Marfa 38 78 36 72 / 0 0 0 0
Midland Intl Airport 52 80 50 75 / 0 0 0 0
Odessa 52 80 51 75 / 0 0 0 0
Wink 48 83 43 76 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM CST /9 AM MST/ to 9 PM CST /8 PM
MST/ Friday for Eastern Culberson County-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor.
High Wind Watch Saturday afternoon for Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains.
NM...Red Flag Warning from 9 AM to 8 PM MST Friday for Chaves Plains-
Eddy Plains-Sacramento Foothills and Guadalupe Mountains.
High Wind Watch from Saturday morning through Saturday afternoon
for Guadalupe Mountains of Eddy County.
&&
SHORT TERM...87
LONG TERM....44
AVIATION...10Hazardous weather outlook, Mar 3, 12:48 PM MST, 13 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 148 PM CST Thu Mar 3 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-042000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 148 PM CST Thu Mar 3 2022 /1248 PM MST Thu Mar 3 2022/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Red Flag Warning is in effect Friday for the Guadalupe and Delaware Mountains, Southeast New Mexico, and Culberson County. Critical fire weather will be possible Saturday and Sunday. A High Wind Watch is in effect Saturday afternoon for the Guadalupe and Delaware Mountains. High winds will be possible in the Guadalupe and Delaware Mountains Sunday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:03 AM MST | High Wind Watch | MAF | Eddy | 23 hr |
| Mar 4, 1:39 PM MST | Fire Weather Watch | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 13 hr |
Nearby
High Wind Warnings in New Mexico, 2022High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.